Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
AmIThereYet?

5 1/2 months in and I'm finding new places to break out

Recommended Posts

Hi, I've been on accutane for about 5 1/2 months (early/mid July) and I'm confused as hell as to what is happening with my face.

Basically, a year ago when I turned 19 I started getting cystic acne on my chin. I'd always had acne but never remember getting any cysts, and before I started breaking out I was almost completely clear. Now, the acne was almost completely limited to my chin. It turned my whole chin red from the macules or hyperpigmentation or whatever, I don't quite know. Also it caused a lymph node in my neck to swell, and it's been swollen the whole time since. Other than that I was mostly clear, maybe a cyst or two ever on my cheeks or forehead. After 6 months of going through every drug and having it bomb (except Septra, which miraculously cured me in two weeks, but also caused a 102 degree fever, hallucinations and a body rash - figures it's the only thing in the world I'm allergic to...), my dermatologist recommended accutane. My acne was merely moderate so he put me on 40mg (I weigh 140 lbs).

After 10 days I got a terrible initial breakout, but it quickly died down and I didn't get any zits for about 2 weeks. But then I started getting some at a steady pace. Except they weren't on my chin - in the half year I've been on accutane I've probably gotten about three zits on my chin. It's perfectly clear (though still a bit pink). No, from months 2-5 they've been mostly on my cheeks, with a bit on my forehead. It seemed (maybe just wishful thinking) that the rate I would get them at was slowing. Recently I've been having it where I get nothing for a week or two then get a few zits over a 2-3 day span. Because I haven't been cleared up, my derm upped me to 60mg for month 5, and for 6, to 80mg.

As weird as it is for accutane to have seemingly picked up my acne from my chin and moved it to my cheeks, it's gotten weirder the past couple of weeks. For a bit I was getting tiny, barely visible zits on my nose, where I've never ever had them before. They've gone away and I haven't had one recently. The current problem is that all of a sudden I'm getting them on my lips, another place I've never had them before. These tend to hurt a bit, and don't seem to be going away. My derm said that it's most likely from the Aquaphor I'm using (but why am I only getting it now when I've been using it for 5 months? My derm seems baffled.).

Also, on two separate occasions I've gotten what appear to be zits on my arms (one on each). They come on like mosquito bites (which are hard to get in the dead of winter), but seem like zits.

The final straw that caused me to sign up was today - my tongue's been sore for a couple days as if I bit it. Suspicious, I looked at it, and there's a little red dot on the side where the soreness comes from that looks like a zit. After some admittedly shallow investigation of tongue sores/acne it seems most likely that it is a zit.

My question is, in summary, why am I breaking out in new places since I went on accutane? I mean, between the nose, lips, arms, and tongue, that's 4 new places in the last month where I've gotten acne. Is it possible that it's a reaction to the upping of the dosage (doesn't seem likely)? I asked my derm about the nose stuff and he seemed confused as to why I'd break out there. It just seems to make no sense and I'm completely confused. Any insight would be greatly appreciated.

Share this post


Link to post
Share on other sites

Heyy, Im only on week 3 of accutane, however, my dosage is going to get upped in another 3 weeks, And the derm told me that once it gets upped, I may experience another IB (initial breakout) its something to do with your body trying to retain the right balance of chemicals, water and oil back in the skin or something. Dont give up accutane as of yet! As for why your breaking out in random unusual places is totally puzzling though.

Share this post


Link to post
Share on other sites

I got pimples on my abdomen and thighs when on the course. It was totally bizarre! I've no explanation for it, but wanted to let you know you're not alone in the "weird places" department. Good luck on your course. :)

Share this post


Link to post
Share on other sites

I guess the weird places breaking out thing is kind of weird, but to me the weirder part is that it's happening now. I only have about two weeks till my course is over, so theoretically the breakouts should be dying down a bit. Since I posted this I've gotten about 3 new zits, two being on my lips. Fortunately they aren't too severe (at least not yet), and I haven't gotten a cyst in about a month, which is fantastic, but some of the ones I get are a bit tender.

The secondary IB theory seems possible, but my initial IB came at like day 14. I didn't start breaking out after going from 40 to 60mg for 20-25 days. Also my derm said I should have no breakout from the bump up (though I was dubious at the time). I suppose the main reason I doubt it's an IB is that my original IB was 1-2 days where I got a ton of zits all around my mouth and then got nothing for a bit. The zits in new places recently has been a steady stream, not all at once.

As for giving up on my course, it's a little late for that, haha. I only have 20 days left of pills till I'm done. I was actually wondering if my derm would extend my course given the lack of progress, which if he did, I would probably accept, even though I'm really eager to remember what it's like not to have incredibly chapped lips.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×